Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 9, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 10, 2018, 2:54 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 2:54 PM PDT (21:54 UTC)
- Expired
- Jul 10, 2018, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 240 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WGUS55 KLKN 102154 FFWLKN NVC023-110045- /O.NEW.KLKN.FF.W.0009.180710T2154Z-180711T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 254 PM PDT TUE JUL 10 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Central Nye County in south central Nevada... * Until 545 PM PDT. * At 251 PM PDT Doppler radar indicated thunderstorms producing heavy rain northwest of Manhattan. Flash flooding is expected to begin shortly. This is a very flood prone area in rugged terrain. Get to higher terrain now. If you come to a flooded road, turn around. Don't drown! Remember, remember. It could be raining out of sight up some canyon and you will not see the flood wave until it is too late. * Some locations that will experience flooding include... Round Mountain, Manhattan and Hadley. LAT...LON 3846 11695 3854 11723 3878 11715 3869 11670 $$ bb
2 follow-up statements
017 WGUS75 KLKN 102324 FFSLKN Flash Flood Statement National Weather Service Elko NV 424 PM PDT TUE JUL 10 2018 NVC023-110045- /O.CON.KLKN.FF.W.0009.000000T0000Z-180711T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nye NV- 424 PM PDT TUE JUL 10 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR CENTRAL NYE COUNTY... At 424 PM PDT, Doppler radar indicated heavy rain across the warned area. Flash flooding is already occurring. Some locations that will experience flooding include... Round Mountain, Manhattan and Hadley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3846 11695 3854 11723 3878 11715 3869 11670 $$ JRM
696 WGUS75 KLKN 110039 FFSLKN Flash Flood Statement National Weather Service Elko NV 539 PM PDT TUE JUL 10 2018 NVC023-110047- /O.EXP.KLKN.FF.W.0009.000000T0000Z-180711T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nye NV- 539 PM PDT TUE JUL 10 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL NYE COUNTY WILL EXPIRE AT 545 PM PDT... The heavy rain has ended and flood waters have receded. Flooding is no longer expected to pose a threat. Use caution if traveling on dirt roads in the area around Belmont. LAT...LON 3846 11695 3854 11723 3878 11715 3869 11670 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:48 PM PDT, 6 minutes earlier.
Area forecast discussion, Jul 10, 2:48 PM PDT, 6 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 PM PDT Tue Jul 10 2018 .SYNOPSIS...Thunderstorms will continue across central Nevada today, and will continue to move slowly north through the afternoon and evening in to northeast Nevada. The storms will produce spotty torrential rainfall. && .SHORT TERM...Tonight through Thursday. Monsoon flow into central and eastern Nevada will produce slow moving thunderstorms with torrential rainfall each day of the short term. Temps remain above normal, and the airmass humid in eastern Nevada. The Great Basin dryline is set up over central- northeast Nevada and will meander east and west through the period. Dewpoints east reach into the 50s, and west down to the 20s. The monsoon push will not reach far northern Nevada where moisture is very limited. Smoky areas will dominate. .LONG TERM...Thursday night through next Tuesday. Subtropical ridge over the Great Basin will be the prevailing large scale pattern with subtle day to day changes. The best diurnal convection will be a daily occurrence over the central Nevada terrain, but convective threat diminishes farther north. The highest probability for afternoon storms appears to be Friday afternoon, as southeast flow keeps the monsoonal moisture feed into Nevada. Convective potential may expand as far north as the northern NV border. This moisture tap weakens as a trough moves across the Pacific Northwest, shifting mid level flow shifts to westerly by Saturday. Moisture continues to circulate around the high core, but precipitable water values will be lower with drier air along the northern border. With respect to temperatures, above normal temps continues each day, including the morning hours. Could be quite hot by next Tuesday if the subtropical high becomes centered over Nevada. && .AVIATION...Thunderstorms are expected in the vicinity of KELY and KTPH this evening and again Wednesday afternoon. Strong wind gusts to 40 kts may occur from nearby storms, with brief moderate to heavy rain if a storms moves directly over the airport site. KEKO is in the dry and stable regime today, but could be on the fringe of convective storms on Wednesday afternoon. KWMC and KBAM will be in a drier and stable regime for the next 24 hours, no storms are expected at both locations. && .FIRE WEATHER...Transitioning quickly to wet storms most places in central and eastern Nevada through the next few days. Wet enough that localized flooding has occurred and will continue into later in the week. Winds generally light but subject to afternoon gusts to the 20s in the heat. Northern part of the state will remain dry but winds lower than red flag criteria so NO red flags at this time. Still, min RH northern Nevada in the single digits and teens with poor recovery into the 20s and 30s. In central Nevada, much higher RH. && .HYDROLOGY...The Martin Creek watershed, according to reliable observers, is largely scorched. The gage is likely damaged. Through Thursday, not expecting rain there. By next weekend, some wet storms move into northwest Nevada with low chance for precip. At this time, flooding on the Martin Creek watershed is not expected but it bears a close watch. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/88/88/98
In the hours before
Special weather statement, Jul 10, 1:20 PM PDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Elko NV
120 PM PDT TUE JUL 10 2018
NVZ035-037-040-041-102115-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
120 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...NORTH
CENTRAL NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES
UNTIL 215 PM PDT...
At 119 PM PDT, Doppler radar was tracking a strong thunderstorms
moving northeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Eureka, Pinto Summit, Little Fish Lake Valley, Pancake Summit,
Monitor Valley, Table Mountain and Antelope Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Turn around and don't drown!
&&
LAT...LON 3960 11644 3947 11565 3837 11628 3845 11696
3898 11674
TIME...MOT...LOC 2019Z 225DEG 9KT 3920 11628
SH/JMSpecial weather statement, Jul 10, 1:36 PM PDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Elko NV 136 PM PDT TUE JUL 10 2018 NVZ033-039-102130- Southeastern Elko County NV-South Central Elko County NV- 136 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 230 PM PDT... At 136 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles west of West Wendover, moving northeast at 15 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Hogan Fire. Cloud to ground lightning will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4061 11453 4067 11465 4078 11457 4072 11442 TIME...MOT...LOC 2036Z 216DEG 14KT 4071 11454 SH
Special weather statement, Jul 10, 1:48 PM PDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Elko NV 148 PM PDT TUE JUL 10 2018 NVZ035-102130- White Pine County NV- 148 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 230 PM PDT... At 147 PM PDT, Doppler radar was tracking strong thunderstorms 10 miles southeast of McGill, moving west at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ely, McGill, and Ely Airport. US 93 between Ely and north of McGill PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3952 11437 3919 11458 3923 11496 3968 11477 TIME...MOT...LOC 2047Z 106DEG 9KT 3932 11461 94
Special weather statement, Jul 10, 2:23 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Elko NV
223 PM PDT TUE JUL 10 2018
NVZ035-037-040-041-102215-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
223 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...CENTRAL
NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES UNTIL 315
PM PDT...
At 222 PM PDT, Doppler radar was tracking strong thunderstorms.
These storms are nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Eureka, Eureka Airport, Manhattan, Pinto Summit, Little Fish Lake
Valley, Pancake Summit, Monitor Valley, Table Mountain, Antelope Peak
and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3826 11627 3826 11673 3847 11711 3975 11653
3965 11557
TIME...MOT...LOC 2122Z 198DEG 4KT 3907 11643
SHSpecial weather statement, Jul 10, 2:27 PM PDT, 27 minutes before
Special Weather Statement National Weather Service Elko NV 227 PM PDT TUE JUL 10 2018 NVZ031-033-039-102230- Southeastern Elko County NV-Northern Elko County NV- South Central Elko County NV- 227 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 330 PM PDT... At 227 PM PDT, Doppler radar was tracking a strong thunderstorms moving northeast at 15 mph. Wind gusts 40 to 50 mph will be possible with these storms. Locations impacted include... West Wendover, Pequop Summit, Oasis, Montello and Silver Zone Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4078 11474 4137 11441 4126 11404 4058 11405 TIME...MOT...LOC 2127Z 209DEG 26KT 4094 11437 SH
Special weather statement, Jul 10, 2:44 PM PDT, 10 minutes before
Special Weather Statement National Weather Service Elko NV 244 PM PDT TUE JUL 10 2018 NVZ035-102230- White Pine County NV- 244 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 330 PM PDT... At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles north of McGill, moving northwest at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3957 11468 3949 11482 3965 11502 3979 11482 TIME...MOT...LOC 2144Z 150DEG 19KT 3957 11479 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:20 PM PDT | Special Weather Statement | LKN | 55 min | |
| Jul 10, 1:36 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 10, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 45 min |
| Jul 10, 1:48 PM PDT | Special Weather Statement | LKN | White Pine | 42 min |
| Jul 10, 1:59 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Jul 10, 2:15 PM PDT | Flash Flood Warning | LKN | Nye | 4 hr |
| Jul 10, 2:21 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Jul 10, 2:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 10, 2:26 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 2:27 PM PDT | Special Weather Statement | LKN | 63 min | |
| Jul 10, 2:44 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
| Jul 10, 2:49 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Jul 10, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 10, 3:10 PM PDT | Special Weather Statement | LKN | 65 min | |
| Jul 10, 3:11 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 4:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 4:14 PM PDT | Special Weather Statement | LKN | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.